Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 11, 2013, 2:36 PM EDT for 4 counties in New York. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 2:36 PM EDT (18:36 UTC)
- Expired
- Sep 11, 2013, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 2:39 PM EDT | TSTM WND DMG | 1 Ssw Glenwood, NY | TWO TREES DOWN ON ABBOTT HILL ROAD IN THE TOWN OF CONCORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS51 KBUF 111836 SVRBUF NYC003-009-029-121-111915- /O.NEW.KBUF.SV.W.0101.130911T1836Z-130911T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 236 PM EDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK SOUTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK * UNTIL 315 PM EDT * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOSTON...OR 12 MILES SOUTHEAST OF HAMBURG...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... SPRINGVILLE... EAST CONCORD... SARDINIA... CHAFFEE... ARCADE... JAVA CENTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN NEW YORK. && LAT...LON 4270 7819 4246 7819 4248 7881 4266 7882 TIME...MOT...LOC 1835Z 268DEG 20KT 4257 7869 $$ WOOD
2 follow-up statements
955 WWUS51 KBUF 111853 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EDT WED SEP 11 2013 NYC003-009-029-121-111915- /O.CON.KBUF.SV.W.0101.000000T0000Z-130911T1915Z/ ALLEGANY NY-CATTARAUGUS NY-WYOMING NY-ERIE NY- 253 PM EDT WED SEP 11 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SOUTHEASTERN ERIE...SOUTHWESTERN WYOMING...NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST CONCORD...OR 14 MILES SOUTH OF EAST AURORA...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... SARDINIA... CHAFFEE... ARCADE... JAVA CENTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN NEW YORK. && LAT...LON 4270 7819 4246 7819 4248 7881 4266 7882 TIME...MOT...LOC 1853Z 268DEG 20KT 4257 7855 $$ WOOD
636 WWUS51 KBUF 111910 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT WED SEP 11 2013 NYC003-009-029-121-111920- /O.EXP.KBUF.SV.W.0101.000000T0000Z-130911T1915Z/ ALLEGANY NY-CATTARAUGUS NY-WYOMING NY-ERIE NY- 310 PM EDT WED SEP 11 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE... SOUTHWESTERN WYOMING...NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES WILL EXPIRE AT 315 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN NEW YORK. LAT...LON 4270 7819 4246 7819 4248 7881 4266 7882 TIME...MOT...LOC 1910Z 268DEG 20KT 4257 7842 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:20 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 11, 9:20 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
920 AM EDT WED SEP 11 2013
.SYNOPSIS...
NEAR RECORD WARMTH AND VERY HUMID CONDITIONS WILL CONTINUE TODAY AS
HIGH PRESSURE OVER THE MIDDLE ATLANTIC STATES REMAINS IN CONTROL.
A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT
THE BEST CHANCE FOR RAIN WILL BE TONIGHT AND THURSDAY AS A COLD
FRONT PUSHES EAST ACROSS NEW YORK STATE. EXPECT A SIGNIFICANT DROP
IN TEMPERATURES FOLLOWING THE COLD FRONT...WITH HIGH TEMPERATURES
EXPECTED TO BE WELL BELOW AVERAGE ON FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE ADJUSTED THE DEWPOINT GRIDS TO MORE CLOSELY REFLECT THE HIGHER
VALUES EXPECTED THIS AFTERNOON. THIS HAS BUMPED UP THE APPARENT
TEMPERATURES AS WELL...WITH QUITE A NUMBER OF LOCATIONS EXPECTED TO
REACH OR EXCEED HEAT INDEX VALUES OR 100 DEGREES. AS SUCH...HAVE
ISSUED A HEAT ADVISORY FOR THE AFTERNOON FOR MUCH OF THE LAKE
ONTARIO PLAINS...MID AND LOWER GENESEE VALLEY AND THE NORTHERN
FINGER LAKES REGION.
MID SUMMER-LIKE HEAT AND HUMIDITY WILL DOMINATE OUR AREA FOR ONE
MORE DAY. AREA TEMPERATURES EARLY THIS MORNING ARE RANGING THROUGH
THE 70S...WITH MANY LOCATIONS ALONG THE LAKE PLAINS JUST A FEW
DEGREES BELOW 80. WITH SUCH A WARM START TO THE DAY...TEMPERATURES
WILL HAVE NO PROBLEM RISING WELL INTO THE 80S THIS AFTERNOON...WITH
LOWER 90S EXPECTED ACROSS MUCH OF THE GENESEE VALLEY AND FINGER
LAKES AREA. THERE IS A CHANCE THAT RECORD HIGH TEMPERATURES WILL BE
REACHED OR EXCEEDED AT KBUF/KROC AND KART. A CHANCE FOR A FEW
AFTERNOON THUNDERSTORMS ACROSS THE INTERIOR SECTIONS EAST OF LAKE
ERIE MAY OFFER TEMPORARY RELIEF FROM THE HEAT...BUT THE HUMIDITY
WILL REMAIN VERY UNCOMFORTABLE WITH DEWPOINTS EXPECTED TO HOLD
STEADY IN THE UPPER 60S TO LOWER 70S.
ON THE SURFACE WEATHER MAP...LOW PRESSURE IS CENTERED OVER SOUTHERN
QUEBEC...WITH A COLD FRONT TRAILING WEST ACROSS LAKE HURON INTO
NORTHERN MICHIGAN. ONGOING SHOWERS AND THUNDERSTORMS THAT ARE
DEVELOPING ALONG THIS BOUNDARY WILL MOVE TO THE EAST AND REACH
NORTHERN NEW YORK STATE AND THE ST LAWRENCE RIVER VALLEY LATER THIS
AFTERNOON. SPC HAS PLACED OUR ENTIRE CWA WITHIN A SLIGHT RISK FOR
SEVERE WEATHER TODAY ...BUT IT LOOKS LIKE THE BEST CHANCE WILL BE
ACROSS NORTHERN NEW YORK STATE WHERE THE BEST COMBINATION OF
INSTABILITY (CAPES BETWEEN 2000 AND 2500 J/KG) AND EFFECTIVE BULK
SHEAR (AVERAGING BETWEEN 40 AND 45 KNOTS) WILL BE IN PLACE.
ELSEWHERE ACROSS THE AREA...THERE IS A CHANCE FOR SCATTERED
THUNDERSTORMS AS WEAK SHORT WAVES ROTATE EAST ACROSS THE TOP OF THE
DOMINANT UPPER LEVEL RIDGE. EXPECT MOST OF THIS CONVECTION TO REMAIN
EAST OF THE NIAGARA FRONTIER DUE TO THE STABILIZING INFLUENCE FROM
LAKE ERIE. WITH PRECIPITABLE WATER VALUES EXPECTED TO INCREASE TO
ABOUT 1.7 INCHES...HEAVY RAIN COULD ACCOMPANY SOME OF THE
THUNDERSTORMS.
TONIGHT...SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS
THE COLD FRONT APPROACHES WESTERN NEW YORK AND INTERACTS WITH THE
VERY MOIST AND MODERATELY UNSTABLE AIRMASS. ONCE AGAIN...ANY PASSING
STORMS COULD PRODUCE HEAVY RAIN.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
SEASONABLY STRONG SHORT WAVE CURRENTLY DIGGING SOUTHEASTWARD THROUGH
NORTHERN SASKATCHEWAN/MANITOBA WILL AMPLIFY AS IT DROPS INTO THE
GREAT LAKES AT THE BEGINNING OF THE PERIOD. SURFACE COLD FRONT
ASSOCIATED WITH THIS FEATURE WILL INTENSIFY AS THE WAVE SHARPENS
ACROSS THE EASTERN GREAT LAKES. THIS WILL GENERATE A MODEST LOW
LEVEL RESPONSE ALONG THE BOUNDARY AS IT CROSSES THE REGION THURSDAY
WITH AN EXPANDING COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE
DAY...AS INSTABILITY INCREASE AHEAD OF THE FRONT. SURFACE DEWPOINT
IN THE MID TO UPPER 60S SHOULD ALLOW MODERATE INSTABILITY TO DEVELOP
WITH FORECAST SOUNDING SHOWING CAPES NEAR 2000 J/KG.
BIG TRANSITION WILL TAKE PLACE THURSDAY NIGHT AND FRIDAY AS THE COLD
FRONT MOVES OFF TO THE SOUTHEAST AND A STRONG COLD AIR ADVECTION
REGIME SETS UP FOR THE REMAINDER OF THE PERIOD. EXPECT A GOOD AMOUNT
OF CLOUD COVER TO INVADE THE REGION WITH THE COLD AIR. 850 MB
TEMPERATURES DROPPING OFF ENOUGH TO BRING PERHAPS SOME LIMITED LAKE
RESPONSE THURSDAY NIGHT.
HIGH TEMPERATURE FORECAST LOOKS TRICKY FOR FRIDAY WITH THE
RESPECTABLE COLD ADVECTION...WITH TEMPERATURES LIKELY REMAINING
STEADY OR POSSIBLY JUST GAINING A FEW DEGREES THROUGH THE DAY. MOST
HIGHS PROBABLY NOT GETTING OUT OF THE 50S. THE CONTINUED COLD
ADVECTION WILL KNOCK 850 MB TEMPERATURES TO NEAR 0C BY FRIDAY
EVENING. THIS WILL CREATE MORE THAN ENOUGH OVER LAKE INSTABILITY TO
GET LAKE EFFECT RAIN SHOWERS GOING IN THE FAVORED NORTHWEST FLOW
AREAS. ALTHOUGH DEEPER SYNOPTIC MOISTURE WILL LIKELY BE WANING AT
THIS POINT. NONETHELESS...WILL MAINTAIN PROBABILITIES IN THE 30-40
PERCENT RANGE...ALTHOUGH PRECIPITATION CHANCES POTENTIALLY COULD GO
HIGHER AS WE GET CLOSER TO THAT FORECAST PERIOD.
FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE...
COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN
MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL
COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER
ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT
WITH TEMPS FALLING INTO THE UPPER 30S TO LOWER 40S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THERE WILL BE LITTLE IF ANY ADVERSE WEATHER TO DEAL WITH DURING THIS
PERIOD AS A PAIR OF STRONG SFC HIGH PRESSURE SYSTEMS WILL DOMINATE
THE GREAT LAKES REGION. ALOFT...A SOMEWHAT AMPLIFIED PATTERN AT THE
START WILL GRADUALLY BREAK DOWN AS WE HEAD INTO THE NEW WORK WEEK...
BUT THE LARGELY CANADIAN AIRMASS WILL KEEP OUR TEMPERATURES AT OR
JUST BELOW SEASONAL NORMALS.
THE ONLY REAL WEATHER MAKER WILL BE A MOISTURE CHALLENGED FRONTAL
BOUNDARY THAT WILL DROP ACROSS THE LOWER GREAT LAKES ON SUNDAY
NIGHT. WILL CARRY SLGT CHC POPS WITH THIS SYSTEM...OTHERWISE...
DAYS WILL FEATURE AMPLE SUNSHINE WITH HIGHS MAINLY IN THE 60S.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY WITH HIGH
PRESSURE OVER THE MIDDLE ATLANTIC STATES FIRMLY IN CONTROL. THE
EXCEPTION TO THIS GENERAL TREND WILL BE ACROSS THE SOUTHERN TIER
WHERE PATCHY FOG AND STRATUS WILL LOWER CONDITIONS TO IFR UNTIL
ABOUT 14Z.
LATER THIS AFTERNOON...THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS
AS WEAK UPPER IMPULSES ROTATE ACROSS THE TOP OF THE PERSISTENT UPPER
LEVEL RIDGE. THE BEST CHANCE FOR CONVECTION WILL BE ACROSS THE
NORTHERN PART OF THE STATE WHERE THE MOST FAVORABLE COMBINATION OF
INSTABILITY AND SHEAR WILL COME TOGETHER. MVFR TO IFR CONDITIONS ARE
POSSIBLE FOR A BRIEF TIME WITH ANY PASSING THUNDERSTORM.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT AS
A COLD FRONT APPROACHES WESTERN NEW YORK. EXPECT MVFR TO IFR
CONDITIONS TO BECOME MORE WIDESPREAD AS WELL.
OUTLOOK...
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY WITH ASSOCIATED
MVFR/IFR...THEN BECOMING VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY AND SUNDAY...VFR.
&&
.MARINE...
WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON...BUT THE BEST CHANCE FOR STORMS WILL BE
TONIGHT AND THUNDERSTORMS WHEN A COLD FRONT PUSHES EAST ACROSS THE
LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR BEHIND
THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS LATE
THURSDAY INTO FRIDAY.
&&
.CLIMATE...
A LATE SUMMER AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
WEDNESDAY. BELOW ARE THE RECORD HIGHS...AND RECORD WARM LOWS FOR
OUR THREE CLIMATE SITES:
BUFFALO..
WEDNESDAY HIGH: 87 (1952) LOW: 72 (1931)
ROCHESTER..
WEDNESDAY HIGH: 94 (1931) LOW: 71 (1931)
WATERTOWN..
WEDNESDAY HIGH: 89 (1961) LOW: 70 (1961)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ002>004-011-
013-014.
MARINE...NONE.
&&
SYNOPSIS...TJP
NEAR TERM...TJP/WCH
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...TJP
MARINE...TJP
CLIMATE...THOMASHazardous weather outlook, Sep 11, 9:22 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 922 AM EDT WED SEP 11 2013 NYZ002-003-011-121300- ORLEANS-MONROE-GENESEE- 922 AM EDT WED SEP 11 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-121300- NIAGARA-NORTHERN ERIE- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-012-019>021-085-121300- NORTHERN CAYUGA-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY ON THURSDAY...ESPECIALLY DURING THE FIRST HALF OF THE DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-013-014-121300- WAYNE-LIVINGSTON-ONTARIO- 922 AM EDT WED SEP 11 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY ON THURSDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-121300- OSWEGO-JEFFERSON-LEWIS- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121300- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Sep 11, 2:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 230 PM EDT WED SEP 11 2013 NYZ012-013-020-021-085-111915- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 230 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BOSTON...AND MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAST CONCORD... HOLLAND AND SARDINIA... CHAFFEE AND ARCADE... JAVA CENTER... EAGLE... BLISS... GAINESVILLE AND PIKE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4276 7805 4251 7801 4248 7880 4266 7883 WOOD
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:42 AM EDT | Heat Advisory | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 8 hr |
| Sep 11, 2:30 PM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Sep 11, 3:31 PM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wyoming | 59 min |
| Sep 11, 3:41 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 49 min |
| Sep 11, 4:30 PM EDT | Special Marine Warning | BUF | 60 min | |
| Sep 11, 5:47 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 28 min |
| Sep 11, 6:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Sep 11, 6:38 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 52 min |
| Sep 11, 6:58 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston | 32 min |
| Sep 11, 7:37 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.